Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Fractional Calculus and Applied Analysis

Editor-in-Chief: Kiryakova, Virginia

IMPACT FACTOR 2018: 3.514
5-year IMPACT FACTOR: 3.524

CiteScore 2018: 3.44

SCImago Journal Rank (SJR) 2018: 1.891
Source Normalized Impact per Paper (SNIP) 2018: 1.808

Mathematical Citation Quotient (MCQ) 2018: 1.08

See all formats and pricing
More options …
Volume 22, Issue 2


Inverse problems for a class of degenerate evolution equations with Riemann – Liouville derivative

Vladimir E. Fedorov
  • Mathematical Analysis Dept., Chelyabinsk State University Kashirin Brothers St., 129, Chelyabinsk, – 454001, Russia
  • Laboratory of Functional Materials, South Ural State University Lenin Av., 76, Chelyabinsk, – 454080, Russia
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
/ Roman R. Nazhimov
  • Mathematical Analysis Dept., Chelyabinsk State University Kashirin Brothers St., 129, Chelyabinsk, – 454001, Russia
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2019-05-11 | DOI: https://doi.org/10.1515/fca-2019-0018


Unique solvability and well-posedness issues are studied for linear inverse problems with a constant unknown parameter to fractional order differential equations with Riemann – Liouvlle derivative in Banach spaces. Firstly, well-posedness criteria for the inverse problem with the Cauchy type initial conditions to the differential equation in a Banach space that solved with respect to the fractional derivative is obtained. This result is applied to search of sufficient conditions for the unique solution existence of the inverse problem for equation with linear degenerate operator at the Riemann – Liouville fractional derivative. It is shown that the presence of the matching conditions for the data of the problem excludes the possibility of the well-posedness consideration for the degenerate inverse problem with the Cauchy type condition. But for the inverse problem with the Showalter – Sidorov type conditions it is found the criteria of the well-posedness. Abstract results are used to the search of conditions of the unique solvability for an inverse problem to a class of partial differential equations of time-fractional order with polynomials of elliptic differential operators with respect to the spatial variables.

MSC 2010: Primary 35R30; Secondary 34G10; 35R11; 34A08

Key Words and Phrases: fractional Riemann – Liouville derivative; inverse problem; degenerate evolution equation; (L, p)-bounded operator


  • [1]

    N.L. Abasheeva, Determination of a right-hand side term in an operator-differential equation of mixed type. J. of Inverse and Ill-Posed Problems 10, No 6 (2003), 547–560.Google Scholar

  • [2]

    M. Al Horani, A. Favini, Degenerate first-order inverse problems in Banach spaces. Nonlinear Analysis 75, No 1 (2012), 68–77.Web of ScienceCrossrefGoogle Scholar

  • [3]

    N. Dunford, J.T. Schwartz, Linear Operators. Part I. General Theory. John Wiley & Sons, Inc., Hoboken, New Jersey, 1988.Google Scholar

  • [4]

    M.V. Falaleev, Abstract problem of the prediction-control with degeneration in Banach spaces. Izvestiya Irkutskogo gosuderstvennogo universiteta. Seriya Matematika 3 (2010), 126–132 (In Russian).Google Scholar

  • [5]

    A. Favini, A. Lorenzi, Differential Equations. Inverse and Direct Problems. Taylor and Francis Group, LLC (2006).Google Scholar

  • [6]

    A. Favini, A. Yagi, Degenerate Differential Equations in Banach Spaces. Marcel Dekker Inc., New York (1999).Google Scholar

  • [7]

    V.E. Fedorov, Strongly holomorphic groups of linear equations of Sobolev type in locally convex spaces. Differential Equations 40, No 5 (2004), 753–765.CrossrefGoogle Scholar

  • [8]

    V.E. Fedorov, D.M. Gordievskikh, M.V. Plekhanova, Equations in Banach spaces with a degenerate operator under a fractional derivative. Differential Equations 51, No 10 (2015), 1360–1368.Web of ScienceCrossrefGoogle Scholar

  • [9]

    V.E. Fedorov, N.D. Ivanova, Identification problem for a degenerate evolution equation with overdetermination on the solution semigroup kernel. Discrete and Continuous Dynamical Systems. Series S. 9, No 3 (2016), 687–696.CrossrefWeb of ScienceGoogle Scholar

  • [10]

    V.E. Fedorov, N.D. Ivanova, Identification problem for degenerate evolution equations of fractional order. Fract. Calc. Appl. Anal. 20, No 3 (2017), 706–721; ; https://www.degruyter.com/view/j/fca.2017.20.issue-3/issue-files/fca.2017.20.issue-3.xml.CrossrefWeb of Science

  • [11]

    V.E. Fedorov, R.R. Nazhimov, D.M. Gordievskikh, Initial value problem for a class of fractional order inhomogeneous equations in Banach spaces. AIP Conf. Proc. 1759 (2016), 020008-1–020008-4.Google Scholar

  • [12]

    V.E. Fedorov, M.V. Plekhanova, R.R. Nazhimov, Degenerate linear evolution equations with the Riemann – Liouville fractional derivative. Siberian Math. J. 59, No 1 (2018), 136–146.Web of ScienceCrossrefGoogle Scholar

  • [13]

    V.E. Fedorov, A.V. Urazaeva, An inverse problem for linear Sobolev type equations. J. of Inverse and Ill-Posed Problems 12, No 4 (2004), 387–395.CrossrefGoogle Scholar

  • [14]

    A.V. Glushak, On an inverse problem for an abstract differential equation of fractional order. Mathematical Notes 87, No 5–6 (2010), 654–662.Web of ScienceCrossrefGoogle Scholar

  • [15]

    A.A. Kilbas, H.M. Srivastava, J.J. Trujillo, Theory and Applications of Fractional Differential Equations. Elsevier Sci. Publ., Amsterdam-Boston-Heidelberg (2006).Google Scholar

  • [16]

    V. Kiryakova, Generalized Fractional Calculus and Applications. Longman Scientific & Technical, Harlow; John Wiley & Sons, Inc., New York (1994).Google Scholar

  • [17]

    A.I. Kozhanov, Composite Type Equations and Inverse Problems. VSP, Utrecht (1999).Google Scholar

  • [18]

    Y. Liu, W. Rundell, M. Yamamoto, Strong maximum principle for fractional diffusion equations and an application to an inverse source rpoblem. Fract. Calc. Appl. Anal. 19, No 4 (2016), 888–906; ; https://www.degruyter.com/view/j/fca.2016.19.issue-4/issue-files/fca.2016.19.issue-4.xml.Crossref

  • [19]

    D.G. Orlovsky, Parameter determination in a differential equation of fractional order with Riemann–Liouville fractional derivative in a Hilbert space. J. of Siberian Federal University. Mathematics & Physics 8, No 1 (2015), 55–63.CrossrefGoogle Scholar

  • [20]

    L. Plociniczak, Diffusitivity identification in a nonlinear time-fractional diffusion equation. Fract. Calc. Appl. Anal. 19, No 4 (2016), 843–866; ; https://www.degruyter.com/view/j/fca.2016.19.issue-4/issue-files/fca.2016.19.issue-4.xml.Crossref

  • [21]

    A.I. Prilepko, D.G. Orlovskii, I.A. Vasin, Methods for Solving Inverse Problems in Mathematical Physics. Marcel Dekker Inc., New York, Basel (2000).Google Scholar

  • [22]

    S.G. Pyatkov, M.L. Samkov, On some classes of coefficient inverse problems for parabolic systems of equations. Siberian Advances in Mathematics 22, No 4 (2012), 287–302.CrossrefGoogle Scholar

  • [23]

    G.A. Sviridyuk, V.E. Fedorov, Linear Sobolev Type Equations and Degenerate Semigroups of Operators. VSP, Utrecht, Boston (2003).Google Scholar

  • [24]

    I.V. Tikhonov, Yu.S. Eidelman, Problems on correctness of ordinary and inverse problems for evolutionary equations of a special form. Mathematical Notes 56, No 2 (1994), 830–839.CrossrefGoogle Scholar

  • [25]

    I.V. Tikhonov, Yu.S. Eidelman, An inverse problem for a differential equation in a Banach space and the distribution of zeros of an entire Mittag-Leffler function. Differential Equations 38, No 5 (2002), 669–677.CrossrefGoogle Scholar

  • [26]

    H. Triebel, Interpolation Theory, Function Spaces, Differential Operators. VEB Deutscher Verlag der Wissenschaften, Berlin (1978).Google Scholar

  • [27]

    A.V. Urazaeva, V.E. Fedorov, Prediction-control problem for some systems of equations of fluid dynamics. Differential Equations 44, No 8 (2008), 1147–1156.Web of ScienceCrossrefGoogle Scholar

  • [28]

    A.V. Urazaeva, V.E. Fedorov, On the well-psedness of the prediction-control problem for certain systems of equations. Mathematical Notes 25, No 3–4 (2009), 426–436.Google Scholar

About the article

Received: 2018-03-26

Published Online: 2019-05-11

Published in Print: 2019-04-24

Citation Information: Fractional Calculus and Applied Analysis, Volume 22, Issue 2, Pages 271–286, ISSN (Online) 1314-2224, ISSN (Print) 1311-0454, DOI: https://doi.org/10.1515/fca-2019-0018.

Export Citation

© 2019 Diogenes Co., Sofia.Get Permission

Comments (0)

Please log in or register to comment.
Log in